Alert archive / Tennessee / Wind Advisories in 2026
Wind Advisory 7, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Feb 24, 2026, 12:20 PM EST for Blount County, Sevier County, Tennessee. It took effect at Feb 24, 2026, 10:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2026, 12:20 PM EST (17:20 UTC)
- In effect from
- Feb 24, 2026, 10:00 PM EST
- Expired
- Feb 25, 2026, 10:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 56 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.3 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1260 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
923 WWUS74 KMRX 241720 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1220 PM EST Tue Feb 24 2026 TNZ072-074-250900- /O.NEW.KMRX.WI.Y.0007.260225T0300Z-260225T1500Z/ Blount Smoky Mountains-Sevier Smoky Mountains- Including the cities of Gatlinburg, Elkmont, and Cades Cove 1220 PM EST Tue Feb 24 2026 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST WEDNESDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Blount Smoky Mountains and Sevier Smoky Mountains Counties. * WHEN...From 10 PM this evening to 10 AM EST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BW
1 follow-up statement
939 WWUS74 KMRX 250532 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1232 AM EST Wed Feb 25 2026 TNZ072-074-251500- /O.CON.KMRX.WI.Y.0007.000000T0000Z-260225T1500Z/ Blount Smoky Mountains-Sevier Smoky Mountains- Including the cities of Elkmont, Cades Cove, and Gatlinburg 1232 AM EST Wed Feb 25 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Blount Smoky Mountains and Sevier Smoky Mountains Counties. * WHEN...Until 10 AM EST this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Feb 24, 12:02 PM EST, 18 minutes earlier. Its key messages:
- Updated at 1156 AM EST Tue Feb 24 2026
- Light snow in Northeast Tennessee and Southwest Virginia is winding down, ending entirely before morning.
- Wind Chills in the single digits to below zero are expected through Monday night across the higher elevations of the southwest VA, East TN, and southwest NC mountains.
- Strong southwest or westerly winds possible Tuesday night and Wednesday especially across the higher elevations.
- High rain chances Wednesday night through Thursday as another system moves through the region.
Area forecast discussion, Feb 24, 12:02 PM EST, 18 minutes before
Area Forecast Discussion National Weather Service Morristown TN 1202 PM EST Tue Feb 24 2026 ...New AVIATION... .KEY MESSAGES... Updated at 1156 AM EST Tue Feb 24 2026 - Light snow in Northeast Tennessee and Southwest Virginia is winding down, ending entirely before morning. - Wind Chills in the single digits to below zero are expected through Monday night across the higher elevations of the southwest VA, East TN, and southwest NC mountains. - Strong southwest or westerly winds possible Tuesday night and Wednesday especially across the higher elevations. - High rain chances Wednesday night through Thursday as another system moves through the region. && .DISCUSSION... Issued at 1227 AM EST Tue Feb 24 2026 Some light snow can be seen on radar this evening in Southwest Virginia and Northeast Tennessee. Recent accumulations reported are very light. HREF one hour snowfall has this snow tapering off shortly after midnight, ending entirely before morning. Lows will be in the upper teens and lower 20s this morning in the Tennessee Valley despite lingering clouds. Wind Chills in the single digits to below zero are expected through Monday night across the higher elevations of the southwest VA, East TN, and southwest NC mountains. In the upper levels, the deep trough over the East Coast is moving out to sea slowly. Northwest flow will continue as a trough moves into the Northeast on Wednesday. At the surface, high pressure is over the Southeast today. A low is moving into the Great Lakes tonight and Wednesday, leaving a stationary boundary across the region Wednesday through Thursday. The best chance for rain will be Wednesday night through Thursday evening as the boundary lingers. Temps will be warm enough for an all rain event. Although some light snow will be possible in Southwest Virginia and extreme Northeast Tennessee as the boundary first approaches early Wednesday morning but no accumulation is expected. Strong southwest winds possible Tuesday night and Wednesday especially across the higher elevations. HREF has 850 mb winds increasing Tuesday night peaking in the early morning hours around 50 knots. Winds will become more westerly as the higher winds move in, so downsloping may be minimal. Cloud cover will keep stronger winds from mixing down in the Tennessee Valley, although gusts of 20 to 25 mph still seem possible there. In the higher elevations of the East Tennessee Mountains a Wind Advisory may be issued later on. The front will finally move through the region Thursday night bringing a drop in dew points Friday but not colder temperatures. The weekend looks dry with nearly zonal flow or weak troughing aloft. Temperatures in the Tennessee Valley will be warmer this weekend with highs mainly in the 60s. && .AVIATION... (18Z TAFS) Issued at 1156 AM EST Tue Feb 24 2026 Overall, the main aviation impact will be southwesterly lower level winds later this afternoon all the way until Wednesday. Today, winds will become increasingly breezy at the ground level, especially at TYS. By the overnight period, LLWS is expected at CHA and TRI due to fairly light surface winds and wind magnitudes of 45 kts or greater near or above 2,000 feet AGL. LLWS was not included for TYS as surface winds will remain gusty through the night. During the day on Wednesday, breezy surface winds are expected area-wide, leading to a loss of LLWS. VFR conditions will remain regardless. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 52 39 60 51 / 0 0 10 60 Knoxville McGhee Tyson Airport, TN 46 39 57 48 / 0 10 20 70 Oak Ridge, TN 45 37 57 47 / 0 10 20 70 Tri Cities Airport, TN 41 32 52 42 / 0 20 20 70 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DISCUSSION...McD AVIATION...BW
Hazardous weather outlook, Feb 24, 12:51 AM EST, 11 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 1251 AM EST Tue Feb 24 2026 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-250600- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott VA-Russell-Washington VA- 1251 AM EST Tue Feb 24 2026 /1151 PM CST Mon Feb 23 2026/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight Gusty winds 25 mph in the mountains of southwest Virginia, East Tennessee, and southwest North Carolina will produce wind chills of 5 above to 5 below zero across the highest elevations this morning. Strong west to southwest winds are possible late Tuesday night and Wednesday across the higher elevations. Gusts around 40 mph will be possible in wind prone spots. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong west to southwest winds are possible late Tuesday night and Wednesday across the higher elevations. Gusts around 40 mph will be possible. .SPOTTER INFORMATION STATEMENT... Snowfall reports are requested and appreciated.
Nearby
Wind Advisories in Tennessee, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.